I just started the pump back in may and i had no problems since but recently ( maybe the last month) my blood sugar has been high like 200-250 never rarely beloew 200. I was only diagnosed with type one a little over a year ago. my stomach keeps getting hard lumps no matter where i put it, so i changed it this morning and put it on my lower back/ upper butt area where they suggestted but made my blood sugar 400. now i dont know what to do. Ive never ecperienced a bad bottle of insulin so it could be that but it doesnt look cloudy or anything.
Looking at your info, you were dx'ed around 18 months ago, so perhaps it means "the honeymoon is over" and your body is making enough less endogenous insulin that your BG is running higher? Unless that already happened? I think it may have been around a year for me (but it was 1984...so my recollection is quite fuzzy...) but I think it varies. My doc was on it so that might be the case.
I have a few site spots that don't work very well but I still rotate there occasionally to get the other spots a break. It sounds like it could be that. In some cases, I'll crank the basal up to 200% and do a CB to see if I can "hit it" to make it work and, occasionally, it works. This is probably frowned upon by the AMA, ADA and anyone else responsible and is, of course, highly dangerous. Still, if you have test strips to keep an eye on it (I have a CGM...) it seems to "fix" a lot of "bad sites" for me?
Are you correcting; continuing, of course, to keep track of your insulin on board? I can't even imagine how anyone could insert a set on their butt; I have enough trouble when I can see the thing! So if you went up from 250 to 400 I would assume the set isn't good. I would try somewhere like your thighs where at least you can see it. Yes, it couldn't hurt to try a new bottle of insulin if you have one. Other possibilities: Could you be incubating a virus or an infection?
Another suggestion: When I was pumping a few months like you I kept having set problems and finally I sat down with the directions again to go line by line and realized I'd developed a bad habit in my insertion technique. Worth a look.
Finally, you said you haven't been below 200 for a month?? Were you correcting all that time? If so, then something is definitely wrong; that is extremely long to stay that high. Personally, I would try a correction with a syringe (write down the doses or disconnect your pump and bolus into the air so you have a record of IOB).
I agree with AR. Sorry, but the honeymoon may be over. If so, this will require a total evaluation of your basals. Talk to your doctor.
But the swelling and hard limps. I would definately get an opinion on that. Soon. You may have developed an allergy to the particular insulin you use and need to change it.
Thank you everyone! I was thinking that too, i go to the doctors Monday to see but I was just curious!
Re using one's butt, I've done it with Silhouettes, that I insert manually, and think it's a pretty good spot as there's plenty of meat there. I do a lot of "feeling" with insertions, rather than "looking" as I'd need readers to see what I'm doing there. I used those sites last summer during really hot runs as I had some trouble with "pull outs" and still use them every once in a while, to give the other spots a break.